# SDR 2023FA0000628

- Difficulty date: September 30, 2023
- Submitted: October 20, 2023
- Operation: General aviation
- Aircraft: N6557Q
- Make and model: Alon A2
- Aircraft serial: A57
- Engine: Cont O200A
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: 658188A2BP
- Part serial: LB474
- Condition: Damaged
- Location: Engine
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

WE OVORNOULED LHLS ENGINE WITH FOUR (4), NEW CMI. (CONTINENTAL MOTORS INC) CY!NDER ASSEMBLIES. AL 112. 7 HO<N, WO HAD 10 REPLACE ALL FOUR CYLINDER AUEMBLIOS DUE 10 OIL WEEPING OUT BETWEEN COOIING FINS 11/CUND THE OUTSIDE OWC)S.TE OL WL\EFE U,E E.:J\A\JST VALVE SPRING AND SPRING SEAT MACL1INED AREA WITHIN TNE ROD<ER BOX. WO ALOO OBSENED A BLUE STALN ON THO OUTSIDE OF TLLO INTAKE PORT ON TWO OF THOSO CYLINDER OSSOMBL,OS. FURTHER LNWSLLGATION THROUGH A CTYE PENETRANL NOI INSPECTION, REVEALED THAT TLLO ALUMINUM CYLLNDER HOODS CONCEALED CASTING POROSLLY THAT ALLOWED HOL OD TO MIGRATE ILS WAY THROUGH TNE ALUM.NUM CASTING TO TILE OUTSIDE OF TILE CYLINDER HEAD. AS WELL II TNE OCCUMULATION AL FUEL WRTL1IN U,E INTAKE PORT TO ALSO MIGRATE OUT THROUGH THE POROUS CYLINDOR HEAD CASTING. WO WERE GLWN FOUR (4) NEW MANUFOCTURO REPLACEMENT CYLINDER AUEMBLLES BY CMI. NOW AT 294.2 HOURS Ô€…‘ OF OPERATION. THESE REPLACEMENT CYFLNDOR ASSEMBLIES ARE EXNL>IUNG T11E SAME EVLDENCE OF THE SAME POROSLLY DEFECT AS THE ONG,NAL SOL THESE ANENT CY1LNDER ASSEMBLIES AN, ALSO EXHD>LLLNG 011 SEEPAGE BETWEEN THE STEEL CYLINDER BARREL AND THE ALUMINUM HEAD CONNECTJON IT IS EVIDENT THAT CMIICAT IS HAVING SOVERO QUALITY CONTTOT ISSUES WITHIN U,OJR Ô€‡… MANUFADURING PROCESS OF THESE ALUMINUM CYLINDER HEADS
